Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 18, NWS Paducah, KY

June 28, 2013Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 28, 2013, 4:15 AM CDT for Ripley County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2013, 4:15 AM CDT (09:15 UTC)
Expired
Jun 28, 2013, 7:15 AM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Ripley County, MO

The radar

The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4660 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4660 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:59 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 28, 2:59 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
259 AM CDT FRI JUN 28 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 234 AM CDT FRI JUN 28 2013

UNSETTLED NW FLOW ALOFT REGIME WILL BECOME EVEN MORE ENTRENCHED
DURING THIS PERIOD. A MID LEVEL DISTURBANCE AND ASSOCIATED
THUNDERSTORM COMPLEX WILL MOVE THROUGH SOUTHEAST MISSOURI EARLY
TODAY. THIS WILL BRING SOME POTENTIAL FOR SEVERE
THUNDERSTORMS...THOUGH CURRENT INSTABILITY REALLY DROPS OFF AS
ONE GETS VERY FAR EAST INTO OUR FORECAST AREA.

THOUGH HIGHS TODAY WILL TOP 90 IN SOME LOCATIONS...CONDITIONS SHOULD
BECOME LESS HUMID IN THE WAKE OF THE STORMS AND A SFC FRONT THIS
AFTERNOON. COOLER TEMPS HOWEVER WILL LAG...AND WILL NOT ARRIVE
UNTIL LATER TONIGHT/SAT AS ANOTHER STRONGER H50 SHORTWAVE DIGS
SOUTH THROUGH THE GREAT LAKES AND EVENTUALLY CLOSES OFF OVER THE
OHIO RIVER VALLEY SUNDAY. WILL BE QUITE A BIT OF CLOUD COVER AND A CHC
OF SHOWERS/THUNDERSTORMS WITH THIS UPPER FEATURE...ESP AS THE COLD
AIR ALOFT ARRIVES SAT AFTERNOON OVER SW IN AND THE NRN PENNYRILE
OF WRN KY. HIGH TEMPS WILL ONLY MAKE IT INTO THE MID 70S SUNDAY
AFTERNOON...ABOUT 15 DEGREES OR SO BELOW NORMAL FOR LATE JUNE.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 234 AM CDT FRI JUN 28 2013

TO BE ISSUED SHORTLY.

&&

.AVIATION...
ISSUED AT 234 AM CDT FRI JUN 28 2013

VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE PERIOD.
POSSIBILITY OF VCTS AT KCGI/PAH BETWEEN 10-15Z. LIGHT WEST WINDS
EARLY WILL PICK UP OUT OF THE NORTHWEST 10 KTS AFT 15Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM...GM
LONG TERM...RST
AVIATION...JP
Hazardous weather outlook, Jun 28, 3:38 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CDT FRI JUN 28 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
338 AM CDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY TODAY OVER
SOUTHEAST MISSOURI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH INDEPENDENCE DAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EARLY TODAY OVER PORTIONS
OF SOUTHEAST MISSOURI.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:35 AM CDTSevere Thunderstorm WarningPAHCarter, Ripley40 min
Jun 28, 3:58 AM CDTAreal Flood AdvisoryPAHCarter, Ripley2 hr
Jun 28, 5:01 AM CDTAreal Flood AdvisoryPAHButler3 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.